Alert archive / Iowa / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 59, NWS Des Moines, IA
NWS Des Moines, IA issued this severe thunderstorm warning at Jun 8, 2009, 12:02 AM CDT for Adair County, Cass County, Iowa. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2009, 12:02 AM CDT (05:02 UTC)
- Expired
- Jun 8, 2009, 12:45 AM CDT
- In force
- 43 min
- Issued by
- NWS Des Moines, IA
- Area
- Storm-based polygon
Counties Adair County, IA, Cass County, IA
The radar
The Des Moines radar (KDMX), 80 km from the middle of the area, began a volume at 05:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 7, 10:53 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 5.0 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1712 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 750 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 246 m²/s²
- 0-3 km storm-relative helicity
- 272 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KDMX 080502
SVRDMX
IAC001-029-080545-
/O.NEW.KDMX.SV.W.0059.090608T0502Z-090608T0545Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1202 AM CDT MON JUN 8 2009
THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ADAIR COUNTY IN SOUTHWEST IOWA...
SOUTHEASTERN CASS COUNTY IN SOUTHWEST IOWA...
* UNTIL 1245 AM CDT
* AT 1202 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MASSENA...OR 66 MILES WEST OF DES MOINES...AND WAS MOVING NORTHEAST
AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BRIDGEWATER BY 1215 AM CDT...
FONTANELLE BY 1225 AM CDT...
GREENFIELD BY 1235 AM CDT...
THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 84 AND 88.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. IF YOU LIVE IN A
MOBILE HOME...SEEK SHELTER IN A STURDY BUILDING.
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO WARNING.
ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 4151 9446 4151 9443 4135 9424 4133 9425
4116 9473 4116 9478 4126 9493
TIME...MOT...LOC 0502Z 238DEG 29KT 4122 9479
$$
MOYER2 follow-up statements
000
WWUS53 KDMX 080522
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1222 AM CDT MON JUN 8 2009
IAC001-029-080545-
/O.CON.KDMX.SV.W.0059.000000T0000Z-090608T0545Z/
ADAIR IA-CASS IA-
1222 AM CDT MON JUN 8 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1245 AM CDT
FOR SOUTHEASTERN CASS AND ADAIR COUNTIES...
AT 1221 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
7 MILES NORTH OF FONTANELLE...OR 51 MILES WEST OF DES MOINES...MOVING
NORTHEAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHERN ADAIR COUNTY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 4151 9446 4151 9443 4135 9424 4133 9425
4116 9473 4116 9478 4126 9493
TIME...MOT...LOC 0523Z 224DEG 30KT 4140 9456
$$
VACHALEK000
WWUS53 KDMX 080540
SVSDMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1240 AM CDT MON JUN 8 2009
IAC001-029-080550-
/O.EXP.KDMX.SV.W.0059.000000T0000Z-090608T0545Z/
ADAIR IA-CASS IA-
1240 AM CDT MON JUN 8 2009
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CASS AND ADAIR
COUNTIES EXPIRES AT 1245 AM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
REPORT TORNADOES...WIND IN EXCESS OF 50 MPH...HAIL LARGER THAN ONE
HALF INCH...OR STORM DAMAGE BY CALLING LOCAL LAW ENFORCEMENT AND
ASKING THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 5 AM CDT.
LAT...LON 4151 9446 4151 9443 4135 9424 4133 9425
4116 9473 4116 9478 4126 9493
TIME...MOT...LOC 0540Z 224DEG 30KT 4150 9442
$$
VACHALEKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 6:14 PM CDT, 5 hours 48 minutes earlier.
Area forecast discussion, Jun 7, 6:14 PM CDT, 5 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE DES MOINES IA 614 PM CDT SUN JUN 7 2009 ...UPDATED AVIATION DISCUSSION AND WATCHES... .SHORT TERM /TONIGHT/... QUESTIONS THIS EVENING REALLY NOT WHETHER THERE WILL BE PRECIP...BUT LOCATIONS AND SFC BASED VS ELEVATED. BIGGER PICTURE HAS JET AND ASSOCIATED SHORT WAVES INTO KS/NE...AND PARENT WAVE FARTHER BACK INTO THE ROCKIES. UNLIKE YESTERDAY...SYNOPTIC SCALE UVM IS MORE PREVALENT UPSTREAM AND FAIRLY OBVIOUS IN LEAF-LIKE IR STLT IMAGERY DUE TO THESE FEATURES. 19Z TOP SOUNDING STILL REFLECTS EML AND FORMIDABLE CIN DUE TO 700/750MB WARM LAYER...HOWEVER THIS IS NOT APPARENT FARTHER NORTH IN THE COOLER AIR TOWARD OAX. 19Z RUC MLCAPE/CIN LOOKS TOO AGGRESSIVE WITH CAPE AMOUNTS AND CIN EROSION...BUT GENERAL AREAS SEEM OK. THUS EXPECT INITIATION TO OCCUR SOMEWHERE BETWEEN TOP/OAX...POSSIBLY AROUND KBIE/KFNB NEAR BEST 1000-950MB THETA-E CONVERGENCE. INSTABILITY AND SHEAR /DEEP AND SHALLOW/ APPEAR SUFFICIENT FOR SUPERCELLS...POSSIBLY TORNADIC. EVEN IF THIS DOES NOT OCCUR...ELEVATED CONVECTION DEVELOPING OVER NERN NE LIKELY A SIGN OF THINGS TO COME. STRONG LIFT AND MOISTURE CONVERGENCE ALONG 305K SFC SURGES RIGHT INTO IA TONIGHT AHEAD OF APPROACHING FORCING. AIRMASS MODIFIES QUITE A BIT WITH DIMINISHING CIN AND MORE THAN ADEQUATE ELEVATED CAPES...SO HAVE BLANKETED CATEGORICAL POPS. SVR HAIL QUITE POSSIBLE OVERNIGHT AND CANNOT RULE OUT AN ISOLD TORNADO THREAT EITHER AS 0-1KM SHEAR/HELICITY INCREASES WITH LLJ AHEAD OF TRIPLE POINT. VARIOUS HEAVY RAIN PARAMETERS ARE FAVORABLE AS WELL IN TERMS OF THERMODYNAMICS AND STORM MOTION SO HAVE INCLUDED HEAVY RAIN MENTION. .LONG TERM /MONDAY THROUGH SUNDAY/... THE FRONTAL BOUNDARY WILL QUICKLY PUSH INTO EASTERN IOWA AFTER 12Z MONDAY WITH THE REMANTS OF THE EARLY MORNING MCS LINGERING ACROSS EASTERN COUNTIES. DRY AND COOLER AIR WILL PUSH INTO THE STATE BEHIND THE FRONT MONDAY WITH HIGHS IN THE 60S AND 70S. THE SFC RIDGE WILL MOVE THROUGH MONDAY NIGHT BEFORE HEADING EAST TUESDAY. THERE IS STILL A WIDE VARIETY OF MODEL SOLUTIONS REGARDING THE NEXT SIGNIFICANT SHORT WAVE. THE LATEST OPERATIONAL GFS/ECMWF SPREAD RAIN INTO THE FORECAST AREA DURING THE DAY ON TUESDAY...WHILE THE NAM DELAYS THE ARRIVAL UNTIL TUESDAY NIGHT. FOR NOW...WILL MAINTAIN DRY FORECAST DURING THE DAY FOR COLLABORATION PURPOSES...AND INTRODUCE POPS TUESDAY NIGHT. WEDNESDAY WILL ALSO LIKELY BE AN ACTIVE DAY WITH THE POTENTIAL FOR ANOTHER STRONGER SHORT WAVE TROUGH. IN THE LATER PERIODS...THE NEXT BEST CHANCE OF RAIN APPEARS TO BE LATE IN THE WEEKEND. && .AVIATION...08/00Z SURFACE FRONT REMAINS DRAPED ACROSS THE AREA. NORTH OF THE FRONT I.E. AT KMCW IFR CIGS AND INTERMITTENT MVFR BR PERSIST WHILE SOUTH OF THE FRONT AT THE OTHER TERMINAKLS MAINLY VFR CONDITIONS PREVAIL ATTM. HOWEVER TSTORMS ARE MOVING ACROSS THE AREA AND WILL PRODUCE PERIODS OF IFR OR LOWER CONDITIONS THIS EVENING. THESE WILL BE HIT AND MISS SO WILL ONLY INCLUDE MORE THAN VCTS FOR HIGH CONFIDENCE IMPACTS IN THE FIRST FEW HOURS OF THE TAFS. ADDITIONAL TSTORM DEVELOPMENT IS EXPECTED OVERNIGHT...BUT AGAIN UNCERTAINTY REGARDING TIMING AND LOCATION OF THIS CONVECTION PRECLUDES MORE THAN VCTS THROUGH THE NIGHT ATTM. ALSO...THE SURFACE FRONT WILL FINALLY MOVE SOUTHEAST ACROSS THE AREA DURING THE EARLY TO MID MORNING HOURS MONDAY...WITH IFR CIGS SPREADING BEHIND THE FRONT THEN LIFTING TO LOW MVFR AROUND FL012-015 BY MID MORNING AND PERSISTING AT LEAST INTO THE AFTERNOON. && .DMX WATCHES/WARNINGS/ADVISORIES... TORNADO WATCH IN EFFECT UNTIL 11 PM CDT FOR ADAIR-ADAMS-AUDUBON- CASS-CLARKE-DALLAS-DECATUR-GUTHRIE-MADISON-RINGGOLD-TAYLOR-UNION. TORNADO WATCH IN EFFECT UNTIL MIDNIGHT CDT FOR APPANOOSE-BOONE- DAVIS-JASPER-LUCAS-MAHASKA-MARION-MARSHALL-MONROE-POLK-POWESHIEK- STORY-TAMA-WAPELLO-WARREN-WAYNE. && SHORT TERM...SMALL LONG TERM...KINNEY AVIATION...LEE
Hazardous weather outlook, Jun 7, 3:23 PM CDT, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 323 PM CDT SUN JUN 7 2009 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075- 081>086-092>097-081100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE- APPANOOSE-DAVIS- 323 PM CDT SUN JUN 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON AND BECOME MORE WIDESPREAD ACRO 2 INCHES OF RAINFALL RECENTLY COULD HAVE SOME ISOLATED FLASH FLOODING TONIGHT...ALTHOUGH A WIDESPREAD THREAT IS NOT ANTICIPATED. LESS RAIN IS EXPECTED TO THE SOUTH OF INTERSTATE 80 AND THE FLASH FLOOD THREAT IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY SCATTERED THUNDERSTORMS ARE EXPECTED TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. THE OVERALL SEVERE WEATHER THREAT APPEARS TO BE LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON...THROUGH THE OVERNIGHT HOURS.
In the hours before
Local storm report, Jun 7, 9:00 PM CDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
900 PM CDT SUN JUN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM TORNADO 2 E GRIMES 41.66N 93.75W
06/07/2009 POLK IA LAW ENFORCEMENT
POSSIBLE TORNADO TRACK FROM NEAR GRIMES TO NEAR JOHNSTON.
AREA OF TREE DAMAGE AND POWER LINES DOWN ALONG AN EAST TO
WEST PATH IN THIS AREA.
&&
JJOHNSONLocal storm report, Jun 7, 10:09 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1009 PM CDT SUN JUN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM TSTM WND GST GRIMES 41.66N 93.79W
06/07/2009 M61 MPH POLK IA MESONET
&&
MS MUN 09Local storm report, Jun 7, 10:10 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
1010 PM CDT SUN JUN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM TORNADO 3 WSW ANITA 41.43N 94.82W
06/07/2009 CASS IA TRAINED SPOTTER
BRIEF ROPE TORNADO...NO DAMAGE REPORTED.
0542 PM HAIL ADAIR 41.50N 94.64W
06/07/2009 E1.00 INCH ADAIR IA LAW ENFORCEMENT
0543 PM HAIL 3 N ADAIR 41.54N 94.64W
06/07/2009 E1.00 INCH GUTHRIE IA TRAINED SPOTTER
0600 PM HAIL 3 S GUTHRIE CENTER 41.64N 94.50W
06/07/2009 E1.00 INCH GUTHRIE IA AMATEUR RADIO
ON HIGHWAY 25 SOUTH OF GUTHRIE CENTER
0601 PM HAIL 6 SSE GUTHRIE CENTER 41.60N 94.46W
06/07/2009 E0.88 INCH GUTHRIE IA TRAINED SPOTTER
0623 PM TSTM WND GST ADEL 41.61N 94.03W
06/07/2009 E70.00 MPH DALLAS IA EMERGENCY MNGR
TREE DAMAGE IN ADEL WITH ESTIMATED 60-80 MPH WINDS
0623 PM TORNADO 3 S DALLAS CENTER 41.64N 93.98W
06/07/2009 DALLAS IA TRAINED SPOTTER
REPORTED AS RAIN WRAPPED BY A SPOTTER
0627 PM TSTM WND DMG ADEL 41.61N 94.03W
06/07/2009 DALLAS IA AMATEUR RADIO
AMATEUR RADIO OPERATOR REPORTED TREE DAMAGE IN ADEL WITH
UP TO 10 INCH DIAMETER BRANCHES DOWN.
0634 PM HAIL 2 N ADEL 41.64N 94.03W
06/07/2009 E0.88 INCH DALLAS IA LAW ENFORCEMENT
0640 PM TSTM WND DMG 4 S DALLAS CENTER 41.63N 93.98W
06/07/2009 DALLAS IA BROADCAST MEDIA
THREE TO FOUR INCH DIAMETER TREE BRANCHES DOWN. FROM KCCI
TV CHASE VEHICLE.
0650 PM TSTM WND DMG JOHNSTON 41.69N 93.70W
06/07/2009 POLK IA LAW ENFORCEMENT
TRAILER BLOWN ACROSS PARKING LOT
0650 PM TSTM WND DMG GRIMES 41.66N 93.79W
06/07/2009 POLK IA LAW ENFORCEMENT
TREES DOWN INCLUDING A 2 FOOT DIAMETER TREE ONTO A HOUSE
0652 PM TSTM WND DMG 1 E GRIMES 41.66N 93.77W
06/07/2009 POLK IA AMATEUR RADIO
AMATEUR RADIO OPERATOR REPORTED ESTIMATED 60 MPH WIND
GUST AT INTERSECTION OF HIGHWAY 141 AND HIGHWAY 44 JUST
EAST OF GRIMES.
0654 PM TSTM WND GST GRIMES 41.66N 93.79W
06/07/2009 M61.00 MPH POLK IA MESONET
0655 PM TORNADO 2 E GRIMES 41.66N 93.75W
06/07/2009 POLK IA LAW ENFORCEMENT
POSSIBLE TORNADO TRACK FROM NEAR GRIMES TO NEAR JOHNSTON.
AREA OF TREE DAMAGE AND POWER LINES DOWN ALONG AN EAST TO
WEST PATH IN THIS AREA.
0656 PM TORNADO 3 NNE GRIMES 41.71N 93.77W
06/07/2009 POLK IA STORM CHASER
METEOROLOGIST REPORTED A TORNADO CROSSED HIGHWAY 141
NORTH OF GRIMES
0657 PM HAIL 4 NW JOHNSTON 41.73N 93.76W
06/07/2009 E1.00 INCH POLK IA LAW ENFORCEMENT
NEAR SAYLORVILLE DAM
0704 PM TSTM WND GST 3 S POLK CITY 41.74N 93.72W
06/07/2009 E60.00 MPH POLK IA TRAINED SPOTTER
0709 PM FUNNEL CLOUD 3 SE POLK CITY 41.74N 93.68W
06/07/2009 POLK IA LAW ENFORCEMENT
0713 PM TSTM WND DMG 2 NE GRIMES 41.68N 93.76W
06/07/2009 POLK IA LAW ENFORCEMENT
LARGE TREES OVER 6600 BLOCK OF NW 100TH ST IN JOHNSTON.
PUBLIC REPORT VIA POLK COUNTY DISPATCH.
0720 PM TSTM WND GST 2 NNW ANKENY AIRPORT 41.72N 93.58W
06/07/2009 E65.00 MPH POLK IA TRAINED SPOTTER
0830 PM TSTM WND DMG 2 NNW MONTOUR 42.01N 92.73W
06/07/2009 TAMA IA LAW ENFORCEMENT
SEMI BLOWN OFF HIGHWAY 30 DUE TO SEVERE WIND.
0843 PM HEAVY RAIN 3 SE MARSHALLTOWN AIRPO 42.08N 92.88W
06/07/2009 M2.25 INCH MARSHALL IA TRAINED SPOTTER
TRAINED SPOTTER REPORTS 2.25 INCHES OF RAIN IN 15
MINUTES.
&&
JJOHNSONLocal storm report, Jun 7, 10:20 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1020 PM CDT SUN JUN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM HAIL NE BLOOMFIELD 40.75N 92.41W
06/07/2009 E1.75 INCH DAVIS IA PUBLIC
&&
ZOGGLocal storm report, Jun 7, 10:28 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1028 PM CDT SUN JUN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1023 PM HAIL 5 S FLORIS 40.80N 92.33W
06/07/2009 E1.75 INCH DAVIS IA TRAINED SPOTTER
&&
BFLocal storm report, Jun 7, 10:33 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1033 PM CDT SUN JUN 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 PM HAIL 4 ESE FLORIS 40.84N 92.27W
06/07/2009 E1.50 INCH DAVIS IA TRAINED SPOTTER
&&
BFThe office that day
Everything else NWS Des Moines, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:06 PM CDT | Tornado Warning | DMX | Polk | 24 min |
| Jun 7, 7:08 PM CDT | Severe Thunderstorm Warning | DMX | Polk | 37 min |
| Jun 7, 8:24 PM CDT | Severe Thunderstorm Warning | DMX | Tama | 51 min |
| Jun 7, 8:40 PM CDT | Areal Flood Advisory | DMX | Black Hawk, Grundy, Marshall, Tama | 2 hr |
| Jun 7, 8:58 PM CDT | River Flood Warning | DMX | Lucas, Wayne | 33 hr |
| Jun 7, 9:55 PM CDT | Severe Thunderstorm Warning | DMX | Davis | 50 min |
| Jun 7, 11:22 PM CDT | Flash Flood Warning | DMX | Adams, Taylor | 6 hr |
| Jun 7, 11:56 PM CDT | Severe Thunderstorm Warning | DMX | Ringgold | 38 min |
| Jun 8, 12:19 AM CDT | Areal Flood Advisory | DMX | Ringgold, Union | 5 hr |
| Jun 8, 12:38 AM CDT | Severe Thunderstorm Warning | DMX | Decatur, Ringgold | 21 min |
| Jun 8, 2:46 PM CDT | River Flood Warning | DMX | Mahaska, Marion | 28 hr |
Nearby
Severe Thunderstorm Warnings in Iowa, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.